Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 25, 2012, 3:55 PM EDT for Beaufort County, Pamlico County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2012, 3:55 PM EDT (19:55 UTC)
- Expired
- Mar 25, 2012, 4:27 PM EDT
- In force
- 32 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 48 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 4:00 PM EDT | HAIL 0.5 | 2 Nw Oriental, NC | CALLER REPORTED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS52 KMHX 251955
SVRMHX
NCC013-137-252045-
/O.NEW.KMHX.SV.W.0008.120325T1955Z-120325T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAMLICO COUNTY IN NORTH CAROLINA
EXTREME SOUTHEASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ORIENTAL...OR 15 MILES NORTHEAST OF
HAVELOCK...MOVING NORTHEAST AT 15 MPH. GOLF BALL SIZED HAIL IS
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MERRITT...STONEWALL...
PAMLICO...
WHORTONSVILLE...MARIBEL...
FLORENCE...VANDEMERE...
MESIC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3508 7686 3530 7659 3522 7651 3523 7654
3520 7651 3518 7653 3520 7659 3517 7662
3516 7660 3517 7659 3518 7657 3515 7653
3511 7655 3500 7671 3499 7676
TIME...MOT...LOC 1955Z 229DEG 13KT 3507 7670
$$
112 follow-up statements
058
WWUS52 KMHX 252021
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT SUN MAR 25 2012
NCC013-137-252045-
/O.CON.KMHX.SV.W.0008.000000T0000Z-120325T2045Z/
PAMLICO NC-BEAUFORT NC-
421 PM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME SOUTHEASTERN BEAUFORT AND PAMLICO COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FLORENCE...OR 18 MILES NORTHWEST OF CEDAR ISLAND...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MESIC AND HOBUCKEN.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3508 7686 3530 7659 3522 7651 3523 7654
3520 7651 3518 7653 3520 7659 3517 7662
3514 7659 3517 7659 3518 7657 3515 7653
3511 7655 3500 7671 3499 7676
TIME...MOT...LOC 2021Z 229DEG 13KT 3514 7659
$$
11856
WWUS52 KMHX 252027
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EDT SUN MAR 25 2012
NCC013-137-252037-
/O.CAN.KMHX.SV.W.0008.000000T0000Z-120325T2045Z/
PAMLICO NC-BEAUFORT NC-
427 PM EDT SUN MAR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BEAUFORT
AND PAMLICO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVE SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3508 7686 3530 7659 3522 7651 3523 7654
3520 7651 3518 7653 3520 7659 3517 7662
3514 7659 3517 7659 3518 7657 3515 7653
3511 7655 3500 7671 3499 7676
TIME...MOT...LOC 2027Z 229DEG 13KT 3515 7657
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:16 PM EDT, 39 minutes earlier.
Area forecast discussion, Mar 25, 3:16 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012
.SYNOPSIS...
LOW PRESSURE WILL DRIFT OFFSHORE TONIGHT DRAGGING A STRONG COLD
FRONT OFFSHORE BY EARLY MONDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTH MONDAY AND TUESDAY. THE HIGH WILL MOVE OFF THE COAST BY
WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY...FOLLOWED
BY HIGH PRESSURE LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 315 PM SUNDAY...SCATTERED HAIL-PRODUCING THUNDERSTORMS ARE
DEVELOPING ACROSS THE REGION AND HAVE BECOME MORE WIDESPREAD OVER
THE PAST HOUR OR SO AS UPPER LOW MOVES ALONG THE NC/SC BORDER.
LOTS OF SURFACE BASED INSTABILITY IN PLACE ACROSS EASTERN NORTH
CAROLINA...ESPECIALLY NEAR THE SOUTHERN COASTAL AREAS WHERE A SVR
STORM IS CURRENTLY AFFECTING THE JACKSONVILLE AREA. WILL CONTINUE
CHC TO HIGH CHC POPS THRU THE EVENING FOR TSTMS...WITH THE
CHARACTER OF THE PRECIPITATION GRADUALLY TRANSITIONING TO MORE OF
A SHOWERY REGIME AFTER 06Z. GIVEN THE DEPTH OF THE MOISTURE AND
OUTPUT FROM THE 4KM WRF MODELS AND GFS/NAM12...WILL CONTINUE
CHANCE TO HIGH CHANCE POPS THRU THE EARLY MORNING HOURS MONDAY.
COLD AIR ADVECTION WILL NOT BEGIN IN EARNEST UNTIL EARLY ON MONDAY
MORNING SO ANTICIPATE MINIMUM TEMPERATURES IN THE MIDDLE TO UPPER
50S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...GOOD DOWNSLOPE DRYING INDICATED BEHIND
FRONT/DEPARTING LOW DURING THE DAY ON MONDAY. MAY SEE SOME
RESIDUAL SHOWERS AND CLOUDS...ESPECIALLY NEAR THE COAST EARLY IN
THE DAY WITH SKIES BECOMING SUNNY BY MID TO LATE MORNING. THE
COMBINATION OF SUNSHINE AND DOWNSLOPING FLOW SHOULD ALLOW MAX
TEMPERATURES TO GET INTO THE MIDDLE 70S EXCEPT UPPER 60S RIGHT
ALONG THE OUTER BANKS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AXIS OF STRONG UPPER RIDGE WILL BE BUILDING EAST OF THE MSVLY
MAINTAINING A DEEP LAYER DRY NW FLOW OVER THE FCST AREA THRU
TUESDAY NIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...
EXCELLENT RADIATIONAL COOLING WILL SET UP BOTH MON AND TUE NIGHT
WITH LOWS IN THE UPPER 30S (WITH PATCHY FROST?) INLAND TO MID 40S
ALONG THE COAST. PER THICKNESS TROUGH AND LIMITED MIXING WITH SFC
HIGH BUILDING OVERHEAD...HIGHS ON TUESDAY WILL STRUGGLE TO TOP 60
DEGREES DESPITE NEARLY FULL SUNSHINE.
SURFACE RIDGE SHIFTS OFFSHORE TUES NIGHT WITH THE MID LEVEL FLOW
BECOMING MORE ZONAL AS UPPER RIDGE AXIS SUPPRESSES SOUTHWARD BY
WEAK SHORT WAVE ENERGY MOVING THRU THE OHVLY. THESE FEATURES WILL
ALLOW FOR MODERATING TEMPS AND A RETURN TO ABV NORMAL READINGS WED
AS A MODERATE RETURN FLOW SETS UP. HIGHS WED WILL REACH INTO THE
LOW TO MID 70S.
WEAK SHORT WAVE AND ACCOMPANYING BACKDOOR COLD FRONT WILL SLIDE
DOWN THE MID ATLC COAST WED NIGHT INTO THU. A MIXED BNDRY LAYER
WILL HOLD TEMPS UP IN THE 50S WED NIGHT WITH DOWNSLOPING FLOW AND
DELAYED POST FRONTAL CAA BOOSTS HIGHS WELL INTO THE 70S ON THU.
SLIGHTLY COOLER TEMPS WILL MOVE IN LATE IN THE WEEK BEHIND PASSAGE
OF THE WEAK COLD FRONT LATE THU.
LARGE SCALE MODEL DIFFERENCES IN THE LONGER RANGE LEAD TO LOW
CONFIDENCE FCST GOING INTO NEXT WEEKEND...BUT A POTENTIAL FOR A
MORE ACTIVE PATTERN TO RETURN AS A DEEP TROUGH OR CUTOFF LOW
APPROACHES THE EASTERN STATES. WILL HOLD POPS AT SLIGHT CHANCE FOR
LATE IN THE WEEKEND UNTIL MODELS CAN CONVERGE ON A SOLUTION. TEMPS
APPEAR TO AVERAGE NEAR OR SLIGHTLY ABV NORMAL NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/
AS OF 315 PM SUNDAY...CEILINGS HAVE GONE TO VFR STATUS. EXPECT
MOSTLY VFR THROUGH THIS EVENING WITH WIDELY SCATTERED SHOWERS AND
A FEW TSTMS. WITH AN INCREASE IN DEEP MOISTURE AND A TRANSITION TO
A MORE STRATIFORM RAIN LATE TONIGHT...EXPECT SOME MVFR/IFR
CEILINGS TOWARD MORNING PER LATEST MOS GUIDANCE NUMBERS. ON
MONDAY...SKIES SHOULD CLEAR BY 15Z WITH VFR CONDITIONS TO PREVAIL
THROUGH THE DAY MONDAY.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH WED AS STRONG HIGH
PRESSURE BUILDS ACROSS EASTERN NC INTO TUES NIGHT...THEN SLIDES
OFFSHORE WED. RETURN FLOW WILL SET UP WED WITH WINDS SHIFTING
SOUTHWEST ALLOWING FOR INCREASING BOUNDARY LAYER MOISTURE. DO NOT
EXPECT FOG MON OR TUES NIGHTS BUT CANNOT RULE OUT BRIEF LATE
NIGHT/EARLY MORNING DITCH FOG DUE TO DECOUPLED WINDS UNDER STRONG
SURFACE BASED INVERSION EACH NIGHT. WED NIGHT MAY SEE SOME BRIEF
FOG AS 55-60 DEGREE DEWPOINTS CREEP BACK INTO THE REGION. A COLD
FRONT WILL CROSS THE REGION LATE THURS.THU NIGHT AND MAY SEE A
BRIEF REDUCTION IN CEILINGS/VISIBILITIES IN LIGHT SHOWERS.
&&
.MARINE...
SHORT TERM /TONIGHT AND MONDAY/
AS OF 310 PM SUNDAY...FRONTAL BOUNDARY SLOWLY WORKING ITS WAY
SOUTH INTO THE NORTHERN WATERS WITH WINDS ALREADY N/NE ON THE
ALBMARLE SOUND AND FAR NORTHERN WATERS. WINDS WILL BE RELATIVELY
LIGHT UNTIL AFTER MIDNIGHT WHEN THE COLD AIR ADVECTION SURGE
STARTS. BY EARLY MONDAY MORNING...EXPECT WIDESPREAD 20 TO 25 KNOT
WINDS WITH GUSTS TO 30 OR 35 KNOTS POSSIBLE THROUGH THE DAY. PER
LATEST WAVEWATCH 4 GUIDANCE...COMBINED SEAS WILL BUILD TO AS HIGH
AS 10 FEET DURING MONDAY AFTERNOON. SMALL CRAFT HAS ALREADY BEEN
INITIATED ON ALL BUT THE FAR SOUTHERN WATERS BEGINNING AT 10Z
MONDAY MORNING.
LONG TERM/ MONDAY NIGHT THROUGH FRIDAY/...
SCA CONDITIONS WILL CONTINUE MON NIGHT IN THE TIGHT NORTHERLY
PRESSURE GRADIENT BETWEEN STRONG LOW OFFSHORE AND HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. WINDS WILL FALL BELOW SCA LEVELS
TUES AFTERNOON BUT INCREASED SEAS WILL LIKELY LINGER...ESPECIALLY
FOR THE CENTRAL WATERS...INTO TUES NIGHT. SURFACE RIDGE SHIFTS
OFFSHORE TUES NIGHT INTO WED WITH RETURN SOUTHERLY FLOW DEVELOPING
WED. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON WED NIGHT
AND CROSS THE WATERS THURS...WITH WINDS AND SEAS BRIEFLY BUILDING
TO SCA LEVELS THURS FOR THE SOUTHERN AND CENTRAL COASTAL WATERS.
SEAS MAY BUILD TO NEAR 6 FT OVER NORTHERN COASTAL WATERS AS
MODERATE NORTH WINDS RETURN ON FRIDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
AMZ130-135-156.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 AM EDT WEDNESDAY
FOR AMZ150-152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BTC
AVIATION...CTC/BTC
MARINE...CTC/BTCHazardous weather outlook, Mar 25, 3:58 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 AM EDT SUN MAR 25 2012 NCZ029-044>047-079>081-090>095-098-103-104-260800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 358 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. A FEW OF THE STORMS WILL PRODUCE HAIL...SOME POSSIBLY SEVERE. THE STORMS WILL GRADUALLY TAPER OFF TO JUST SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 25, 3:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT SUN MAR 25 2012
NCZ044-079-091-092-252000-
GREENE-JONES-LENOIR-PITT-
315 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES...LENOIR...PITT AND
GREENE COUNTIES THROUGH 400 PM EDT...
AT 315 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM LA GRANGE TO WYSE FORK...OR ALONG A LINE
EXTENDING FROM LA GRANGE TO KINSTON...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3531 7783 3549 7767 3545 7721 3537 7728
3538 7729 3533 7735 3534 7740 3533 7743
3530 7745 3526 7742 3523 7747 3521 7744
3517 7748 3520 7784
TIME...MOT...LOC 1915Z 218DEG 8KT 3527 7776 3525 7752
11Special weather statement, Mar 25, 3:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012
NCZ046-047-081-252000-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
316 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 400 PM EDT...
AT 316 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KILKENNY...OR ABOUT 16 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUM NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3595 7605 3594 7605 3592 7600 3585 7606
3573 7603 3571 7605 3569 7603 3565 7604
3566 7602 3576 7599 3589 7599 3591 7597
3587 7589 3563 7589 3554 7617 3566 7633
3597 7609
TIME...MOT...LOC 1916Z 222DEG 8KT 3566 7617
29Special weather statement, Mar 25, 3:21 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN MAR 25 2012
NCZ092>095-252000-
CARTERET-CRAVEN-JONES-PAMLICO-
321 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...JONES AND
CARTERET COUNTIES THROUGH 400 PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH HARLOWE TO HAVELOCK
TO GREAT LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
NEWPORT TO HAVELOCK TO 13 MILES SOUTHWEST OF HAVELOCK...MOVING
NORTHEAST AT 10 MPH.
SEVERAL REPORTS OF PEA TO DIME SIZE HAIL HAVE REPORTED DURING THE
PAST HALF HOUR.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BACHELOR...NORTH
HARLOWE...MINNESOTT BEACH...HAVELOCK.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3476 7701 3496 7729 3511 7703 3509 7702
3511 7702 3515 7695 3499 7674 3497 7677
3496 7680 3507 7700 3500 7697 3498 7693
3492 7677 3493 7673 3496 7671 3493 7662
3483 7679
TIME...MOT...LOC 1920Z 298DEG 8KT 3486 7679 3487 7689
3482 7709
8Local storm report, Mar 25, 3:23 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MAYSVILLE 34.90N 77.23W
03/25/2012 E0.75 INCH JONES NC BROADCAST MEDIA
HAIL REPORTED AT SWANSBORO-BELGRADE RD IN MAYSVILLE
&&
EVENT NUMBER MHX1200075
ASMLocal storm report, Mar 25, 3:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 N HAVELOCK 34.96N 76.93W
03/25/2012 M0.75 INCH CRAVEN NC OTHER FEDERAL
TRAINED OBSERVER REPORTED DIME SIZE OFF US 70 NORTH OF
HAVELOCK
&&
EVENT NUMBER MHX1200076
ASMLocal storm report, Mar 25, 3:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 NW WYSE FORK 35.24N 77.54W
03/25/2012 E1.75 INCH LENOIR NC EMERGENCY MNGR
LENIOR EM RECEIVED CALLS FROM WEST OF WYSE FORK
&&
EVENT NUMBER MHX1200077
ASMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:27 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 63 min |
| Mar 24, 8:34 PM EDT | Special Weather Statement | MHX | Beaufort | 56 min |
| Mar 24, 9:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 12:35 AM EDT | Special Weather Statement | MHX | Duplin | 40 min |
| Mar 25, 5:07 AM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Mar 25, 9:30 AM EDT | Small Craft Advisory | MHX | 60 hr | |
| Mar 25, 2:13 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | MHX | Tyrrell | 40 min |
| Mar 25, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones, Onslow | 46 min |
| Mar 25, 3:15 PM EDT | Special Weather Statement | MHX | Lenoir | 45 min |
| Mar 25, 3:16 PM EDT | Special Weather Statement | MHX | Tyrrell | 44 min |
| Mar 25, 3:21 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
| Mar 25, 4:01 PM EDT | Special Weather Statement | MHX | Tyrrell | 59 min |
| Mar 25, 4:20 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 40 min |
| Mar 25, 4:21 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 38 min |
| Mar 25, 4:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| Mar 25, 4:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 5:02 PM EDT | Special Weather Statement | MHX | Hyde, Washington | 58 min |
| Mar 25, 5:06 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones | 54 min |
| Mar 25, 5:22 PM EDT | Special Weather Statement | MHX | Lenoir | 23 min |
| Mar 25, 5:31 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Mar 25, 5:40 PM EDT | Special Weather Statement | MHX | Beaufort | 50 min |
| Mar 25, 5:43 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 47 min |
| Mar 25, 5:45 PM EDT | Special Weather Statement | MHX | Martin | 45 min |
| Mar 25, 6:23 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 48 min |
| Mar 25, 6:32 PM EDT | Special Weather Statement | MHX | Beaufort | 43 min |
| Mar 25, 6:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 44 min |
| Mar 25, 7:21 PM EDT | Special Weather Statement | MHX | Duplin | 54 min |
| Mar 25, 7:27 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 48 min |
| Mar 25, 7:54 PM EDT | Areal Flood Advisory | MHX | Duplin | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.